MAUDE Adverse Event Report: NUMED, INC. Z-MED II-X CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. Z-MED II-X CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 305X
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As per the report from the user facility / distributor - post procedure the deflated balloon would not withdraw into the 9f cordis avanti sheath.Dr tried to remove sheath and balloon together but felt resistance and stopped.Vascular surgeon performed a femoral cut down and removed the sheath and balloon.Patient was stable post procedure.
 
Additional Manufacturer Narrative
The catheter was returned in a biohazard bag.The catheter is bloody.The proximal portion of the catheter including the extension has been cut off and not returned.The distal 5mm of the balloon is bunched up where it caught in the introducer.Contrast media can be seen in the distal portion of the balloon.The distal portion of the outer catheter shaft is stretched down on to the braided inner tubing.A comparative catheter of the same catalog number/size (pdz730, lot# zzx-3923) was tested.A guidewire was inserted through the catheter, the catheter was then inserted through a 9fr introducer.The balloon was inflated to the labeled rated nominal pressure of 4.0 atm and then fully deflated.Upon deflation the catheter was then removed from the 9fr introducer.No issues were found with the comparative catheter.The problem could not be reproduced when the instructions were followed.A review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.Previous experience has shown that complaints of this type are typically due to the balloon not being completely deflated before being pulled back into the introducer sheath.When this happens the contrast media that is left in the balloon is pushed into the distal portion of the balloon and then catches on the tip of the introducer sheath.Once that distal portion is caught on the introducer, any additional pulling force on the catheter shaft will cause it to stretch.The catheter was being used for aortic valvuloplasty, which is an off-label use for this catheter.An inflation device with pressure gauge was not used as is recommended in the instructions for use.The comparative catheter was tested and was introduced through, and removed from, the labeled rated 9fr sheath size.All numed balloon catheters are tested for their rated introducer size in final inspection before the product is released for distribution.

Brand Name
Z-MED II-X CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key15029351
Report Number1318694-2022-00007
Device Sequence Number6214798
Product Code DQY
UDI-Device Identifier04046964315787
UDI-Public04046964315787
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number305X
Device Catalogue NumberPDZ730
Device Lot NumberZZX-3939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale